was prescribed Aug 15, 2010after leg amputation Sept 20, 2010. Phantom pain has been horrible. He has been on many different drugs for pain and I have slowly lower his dose on all to nothing except methadone... what is the right dose reduction? He has not been on for more the 2 months. Time to get off, Now! Please advise.
I'm sorry your young son is having so many problems a such a young age, I understand the phamtom pain, I am 56 and at the young age of 3 my sister and I were playing with an old fashioned push lawn mower, I was taking out the grass clumps and she pushed it, cutting off my right pointer finger, they reattached it, however my body was not happy and it turned black, and they had to remove it again,so.. years later I still have the phantom pain not always, but off and on cold weather is the worst though. Enough about me... I hope you will check with his doctor about the reducing, especially with this litttle guy, adults even get into troubles medically by not first talking to and consulting the doctor about reducing medications. You don't want to add to his troubles. So rather than try and talk you though reducing pain medications, I would feel more comfortable if you talked with a Doctor, it gets really touchy when you're dealing with small children.
Please though let us know how he is doing OK>
Blessings to you and yours, I will say a prayer for you all.
Even as adults we are all so different in our pain even if we have the same diseases/conditions.
I can't imagine how hard it is for a child but from all I've seen they are blessed as they are much more resilient than most adults that go through amputation and most other chronic pain problems.
It truly is up to your son's doctor to safely wean him off of the pain medications or possibly change it to something less powerful to help the pain and eventually go off of the meds safely.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Dec 2011 • 3 answers
Posted 24 Jan 2012 • 3 answers
Posted 25 Dec 2014 • 2 answers
Posted 18 Sep 2015 • 1 answer
Posted 1 Mar 2017 • 0 answers